I wonder if anyone can help me, very long story which I will cut very short.
Hypothyroid for 15 years, been extremely ill to the point where I have been bed bound on many occasions, I have been told that I have CFS/ME, Fibromyalgia and Somatisation disorder, I was made to believe it was all in my head and that I needed CBT etc etc.
In desperation and after doing some research I decided to self medicate my levothyroxine to 200mcg per day which I have been doing for the past 3 months and I did feel alot better.
After many years and many doctors who I asked to refer me to an expert on Thyroid, I was finally referred to BRI Endocrinology. My appointment was last week.
Registrar of Endocrinology informed me that Armour was no longer prescribed in this country.
She told me to reduce my thyroxine to 125mcg per day and prescribed me 5mcg of T3 twice per day.
I started to take this on Monday of last week, although I dropped my levothyroxine to 125mg 6 days beforehand as Doc said I was highly likely to be taking too high a dose.
Said Doc rang me 2 days later after receiving my blood results, to advise that I was actually in range even though I was taking a high dose and that was when she prescribed the T3.
After 5 days of taking the 125mcg Levothyroxine and 5mcg twice per day T3, on Saturday I woke up feeling awful, I ended up sleeping most of the day and had no energy to do anything other than sit on the couch, right back to where I started.
This Doctor at the BRI has now sent me the results of my blood tests and I would really appreciate it if someone can get back to me with some advice as to why I am now feeling so awful after taking the T4 and T3.
Nb: These blood tests are when I was taking 200mcg of levothyroxine per day.
I asked her to check my cortisol and she said that the blood test came back fine the results are:
319 nmol/L 172-497
Thyroid function test:
TSH: 0.64 mIU/L 0.27-4.20
Anti TPO antibodies 10 kIU/L <34
FREE T4 13.0 pmol/L 12.0-22.0
FREE T3 3.9 pmol/L 3.1-6.8
These numbers mean nothing to me so any help at all would be extremely appreciated.